Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 27, NWS Albuquerque, NM

May 8, 2008

NWS Albuquerque, NM issued this wind advisory at May 8, 2008, 3:55 AM MDT. It took effect at May 8, 2008, 1:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 8, 2008, 3:55 AM MDT (09:55 UTC)
In effect from
May 8, 2008, 1:00 PM MDT
Expired
May 8, 2008, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 080955
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 AM MDT THU MAY 8 2008

...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF EASTERN NEW
MEXICO...

.AN APPROACHING UPPER LEVEL WAVE OVER THE CENTRAL ROCKIES WILL
COMBINE WITH A SURFACE LOW PRESSURE SYSTEM OVER NORTHEAST NEW
MEXICO TO CREATE GUSTY WESTERLY WINDS ACROSS MUCH OF THE EAST
CENTRAL PLAINS AND THE NORTHEAST HIGHLANDS. EXPECT WEST TO
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG THE
INTERSTATE 40 CORRIDOR FROM CLINES CORNERS EAST TO THE TEXAS STATE
LINE AS WELL AS THE INTERSTATE 25 CORRIDOR FROM LAS VEGAS NORTH TO
RATON.

NMZ005-011>013-082200-
/O.NEW.KABQ.WI.Y.0027.080508T1900Z-080509T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
355 AM MDT THU MAY 8 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL GRADUALLY INCREASE TO BETWEEN 25 AND
35 MPH WITH FREQUENT GUSTS UP TO 50 MPH OVER THE INTERSTATE 25
CORRIDOR BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE AS WELL AS
THE INTERSTATE 25 CORRIDOR BETWEEN LAS VEGAS AND RATON. WINDS WILL
DIMINISH AROUND SUNSET THIS EVENING TO EASE THE HAZARDOUS WIND
CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADWAYS.

$$

GUYER
2 follow-up statements
000 
WWUS75 KABQ 082142
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT THU MAY 8 2008

...GUSTY WESTERLY WINDS CONTINUE ACROSS PORTIONS OF EASTERN NEW
MEXICO...

.AN UPPER LEVEL WAVE OVER THE CENTRAL ROCKIES COMBINED WITH A
SURFACE LOW PRESSURE SYSTEM OVER NORTHEAST NEW MEXICO HAS CREATED
GUSTY WESTERLY WINDS ACROSS MUCH OF THE EAST CENTRAL PLAINS AND
THE NORTHEAST HIGHLANDS. EXPECT WEST TO SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH TO CONTINUE ALONG THE INTERSTATE
40 CORRIDOR FROM CLINES CORNERS EAST TO THE TEXAS STATE LINE AS
WELL AS THE INTERSTATE 25 CORRIDOR FROM LAS VEGAS NORTH TO RATON.

NMZ005-011>013-090100-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-080509T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
342 PM MDT THU MAY 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
PORTIONS OF EASTERN NEW MEXICO.

WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS
UP TO 50 MPH WILL CONTINUE OVER THE INTERSTATE 25 CORRIDOR
BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE AS WELL AS THE
INTERSTATE 25 CORRIDOR BETWEEN LAS VEGAS AND RATON. STRONG WINDS
MAY CAUSE AREAS OF BLOWING DUST AND REDUCED VISIBILITY. WINDS WILL
DIMINISH AROUND SUNSET TO EASE THE HAZARDOUS WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

$$

34
000 
WWUS75 KABQ 090037
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT THU MAY 8 2008

NMZ005-011>013-090145-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-080509T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
637 PM MDT THU MAY 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

EXPECT WEST WIND GUSTS TO 40 MPH LOCALLY PAST SUNSET...AND
DECREASING TO 30 MPH OR LESS BY MID EVENING.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 8, 2:50 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 8, 2:50 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 AM MDT THU MAY 8 2008

.DISCUSSION...
LATEST WATER VAPOR LOOP SHOWS THE UPPER DISTURBANCE THAT AFFECTED
MUCH OF EASTERN NEW MEXICO WEDNESDAY HAS PULLED WELL EAST INTO THE
CENTRAL MS RIVER VALLEY WHILE ANOTHER UPPER DISTURBANCE OVER UTAH
NEARS NEW MEXICO. PROFILER DATA SUPPORTS PATTERN AS LOW/MID LEVEL
WIND FIELD VEERS SOUTHWEST ALL AREAS. EFFICIENT MIXING TODAY AHEAD
OF THE APPROACHING UPPER WAVE WILL ALLOW GUST POTENTIAL TO TAP INTO
40-50 KNOT 550MB WIND FIELD OVER THE EASTERN HALF OF THE STATE...
ESPECIALLY ALONG THE I40 CORRIDOR AND EAST SLOPES OF THE SANGRES.
WILL HOIST WIND ADVISORY FOR THIS AREA FROM 1PM-7PM. 700MB DEWPOINT
DEPRESSIONS IN EXCESS OF 30F WILL SUPPORT MIN RH VALUES IN THE SINGLE
DIGITS ACROSS A LARGE PORTION OF NM THEREFORE RED FLAGS WILL ALSO
FLY TODAY. 00Z MODEL SUITE SUPPORTS SOLUTION MORE IN LINE WITH THE
NAM SO TWEAKED TEMPS/POPS ACCORDINGLY. 03Z SREF/00Z ARW WRF SHOW
CURRENT PRECIP OVER UTAH/SW CO WILL CONTINUE TO SPREAD EASTWARD INTO
THE NORTHERN MTNS THIS AFTERNOON WITH GREATEST PROBABILITIES ALONG
THE WEST SLOPES OF THE TUSAS MTNS NEAR CHAMA. A SURFACE FRONT WILL
ALSO PUSH SOUTH ACROSS THE NE PLAINS WITH ISOLD STORMS POSSIBLE.
MODEL LAPSE RATES BTWN 9-10C/KM...LIFTED INDICES BTWN -1 AND 0C...
MODEST BULK SHEAR...AND 850-500 RH BETWEEN 20-40 PERCENT WILL ALLOW
STORMS TO FAVOR DRY REGIME WITH A FEW ALONG THE COLORADO BORDER
EXHIBITING MIX OF WET/DRY DUE TO HIGHER MID LEVEL MOISTURE.

ANOTHER WINDY DAY IS ON TAP FOR FRIDAY AS 996MB LOW PRESSURE CENTER
DEVELOPS IN THE VICINITY OF KRTN. EFFICIENT MIXING WILL TAKE PLACE
ONCE AGAIN AND TAP EVEN STRONGER MID LEVEL WIND FIELD AS CORE OF THE
130-140 KNOT UPPER JET LIFTS NORTH ACROSS THE STATE. WILL ISSUE ANOTHER
FIRE WEATHER WATCH FOR THE SAME AREAS AND POTENTIAL EXISTS FOR MORE
WIND ADVISORY WINDS FARTHER WEST ACROSS THE CENTRAL AND WESTERN
PORTION OF THE CWA. A SECOND UPPER DISTURBANCE IS THEN PROGGED TO
SLIDE EAST ACROSS COLORADO SATURDAY FORCING A COLD FRONT SOUTH
THROUGH THE EASTERN PLAINS AND ADVECTING SLIGHTLY COOLER AIR INTO THE
STATE ON MODEST NW FLOW. SUNDAY APPEARS TO BE THE BEST DAY AS WEAK
RIDGING BUILDS INTO THE STATE. WINDS SHOULD BE LIGHTER AND TEMPS
WILL HOVER AROUND SEASONAL NORMS. SIGNIFICANT MODEL DIFFERENCE ARISE
BEYOND MONDAY WITH REGARD TO A STRONG UPPER LOW DEVELOPING OVER THE
CENTRAL AND SOUTHERN ROCKIES THROUGH WEDNESDAY. LEFT EXTENDED
RELATIVELY UNCHANGED TO AWAIT FURTHER MODEL CONSISTENCY.

GUYER

&&

.AVIATION...
VFR CONDITIONS ALL AREAS NEXT 24 HOURS ASIDE FROM BRIEF MVFR TO
IFR IN A SHOWER OR THUNDERSTORM OVER THE HIGHER TERRAIN NEAR THE
COLORADO BORDER. WINDS TO INCREASE TODAY WITH GUSTS OF 40KT LIKELY
ESPECIALLY ALONG AND EAST OF CENTRAL MOUNTAINS THIS AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  74  40  78  42 /  10   0   0   0
GALLUP..........................  71  32  75  35 /   0   0   0   0
GRANTS..........................  73  34  77  37 /   0   0   0   0
GLENWOOD........................  80  41  82  44 /   0   0   0   0
CHAMA...........................  60  29  66  30 /  30  10   5   5
LOS ALAMOS......................  69  40  72  39 /   5   0   0   0
RED RIVER.......................  56  28  61  30 /  20   5   0   5
TAOS............................  69  32  72  35 /  10   0   0   0
SANTA FE........................  73  40  75  39 /   0   0   0   0
SANTA FE AIRPORT................  75  40  78  41 /   0   0   0   0
ESPANOLA........................  77  38  80  40 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  79  50  82  49 /   0   0   0   0
ALBUQUERQUE VALLEY..............  82  44  84  45 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  79  48  81  47 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  81  47  84  46 /   0   0   0   0
SOCORRO.........................  86  46  88  48 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  74  38  76  40 /   0   0   0   0
MORIARTY/ESTANCIA...............  76  39  78  41 /   0   0   0   0
CARRIZOZO.......................  83  45  83  50 /   0   0   0   0
RUIDOSO.........................  73  42  75  46 /   0   0   0   0
RATON...........................  72  36  74  38 /   5   0   0  10
LAS VEGAS.......................  72  38  75  41 /   0   0   0   0
ROY.............................  75  43  77  45 /   5   0   0   5
CLAYTON.........................  76  46  79  47 /  10  10   0   5
SANTA ROSA......................  83  46  85  52 /   0   0   0   0
TUCUMCARI.......................  85  48  85  53 /   0   0   0   0
FORT SUMNER.....................  87  50  87  53 /   0   0   0   0
CLOVIS..........................  85  50  85  53 /   0   0   0   0
PORTALES........................  86  49  86  51 /   0   0   0   0
ROSWELL.........................  89  53  90  56 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103>109.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ005-011>013.

&&

GUYER/40
Hazardous weather outlook, May 7, 6:00 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAY 7 2008

NMZ001>021-026-081200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING WILL BE ISSUED FOR THIS AFTERNOON OVER A SMALL
PORTION OF THE CENTRAL HIGH PLAINS...WHERE LOW HUMIDITIES COMBINED
WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE EAST THURSDAY
THROUGH SATURDAY AFTERNOONS...AND AGAIN EARLY NEXT WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:34 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more13 hr
May 8, 7:34 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more12 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.